# SDR 97ZZZX4624

- Difficulty date: October 22, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N68670
- Make and model: Cessna 421C
- Aircraft serial: 421C1084
- System (JASC): 3244 · Tire
- Part: Tire
- Part number: 650C861
- Condition: Failed
- Location: Tread Area
- Part time: 390 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THIS TUBE-TYPE MAIN LANDING GEAR TIRE WAS INSTALLED AND OPERATED FOR 390 FLIGHT HOURS.  ESTIMATE 290 LANDINGS.  THE TIRE WAS FOUND TO HAVE BULGES ON THE EDGE OF THE TREAD AREA.  THESE BULGES FEEL LIKE AIR POCKETS BETWEEN THE TREAD AND THE CORD.  THE TIRE WAS DEFLATED AND REMOVED FOR INSPECTION AND VERIFIED TO HAVE SEPARATION OF THE TREAD APPROXIMATELY 1 INCH WIDE BY 10 INCHES LONG.  THE TIRE WAS REPLACED WITH A NEW UNIT.
